Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 137, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 25, 2011, 12:01 AM MDT for Yuma County, Colorado. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2011, 12:01 AM MDT (06:01 UTC)
- Expired
- Jun 25, 2011, 12:45 AM MDT
- In force
- 44 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Yuma County, CO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 6.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 659 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 3299 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
080
WUUS53 KGLD 250601
SVRGLD
COC125-250645-
/O.NEW.KGLD.SV.W.0137.110625T0601Z-110625T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1201 AM MDT SAT JUN 25 2011
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN YUMA COUNTY IN NORTHEAST COLORADO...
* UNTIL 1245 AM MDT
* AT 1154 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHEAST OF CLARKVILLE...AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
WAUNETA AND ALVIN.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 253 AND 269.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4044 10205 4018 10211 4033 10270 4044 10266
4045 10210
TIME...MOT...LOC 0601Z 286DEG 19KT 4042 10245
WIND...HAIL 60MPH 1.00IN
$$
ROBINSON2 follow-up statements
440
WWUS53 KGLD 250619
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1219 AM MDT SAT JUN 25 2011
COC125-250645-
/O.CON.KGLD.SV.W.0137.000000T0000Z-110625T0645Z/
YUMA CO-
1219 AM MDT SAT JUN 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
YUMA COUNTY UNTIL 1245 AM MDT...
AT 1212 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
EAST OF CLARKVILLE...AND WAS MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
WAUNETA.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 253 AND 269.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4044 10205 4018 10211 4033 10270 4044 10266
4045 10210
TIME...MOT...LOC 0619Z 286DEG 19KT 4040 10244
WIND...HAIL 60MPH 1.25IN
$$
ROBINSON458
WWUS53 KGLD 250646
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1246 AM MDT SAT JUN 25 2011
COC125-250656-
/O.EXP.KGLD.SV.W.0137.000000T0000Z-110625T0645Z/
YUMA CO-
1246 AM MDT SAT JUN 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN YUMA COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS.
LAT...LON 4044 10205 4018 10211 4033 10270 4044 10266
4045 10210
TIME...MOT...LOC 0619Z 283DEG 23KT 4040 10239
$$
ROBINSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 10:53 PM MDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 24, 10:53 PM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1053 PM MDT FRI JUN 24 2011 .DISCUSSION... 244 PM MDT FRI JUN 24 2011 FORECAST CONCERNS INCLUDE THE POSSIBILITY OF THUNDERSTORMS FROM TONIGHT THROUGH THE REMAINDER OF THE WEEKEND...HOT AND DRY CONDITIONS ON SUNDAY...AND POSSIBLE HIGH TEMPERATURES AROUND THE CENTURY MARK ON SUNDAY AND AGAIN FROM WEDNESDAY THROUGH FRIDAY NEXT WEEK. THE NAM APPEARS TO BE DOING BETTER ON PRECIPITATION COVERAGE AREAS WITH THUNDERSTORMS THE PAST SEVERAL DAYS...SO HAVE BASED THE SHORT TERM FORECAST MAINLY ON THAT. ZONAL WESTERLY FLOW OVER THE ROCKIES AND HIGH PLAINS WILL BRING SEVERAL SHORT WAVE TROUGHS ACROSS THE FORECAST AREA DURING THE NEXT FEW DAYS. WITH THE WAVES MOVING EAST OF THE ROCKIES MAINLY OVER THE NORTHERN HIGH PLAINS...THE CENTRAL HIGH PLAINS WILL BE ON THE FRINGES OF THE AREAS WHERE THE THUNDERSTORMS ARE POSSIBLE THE NEXT FEW DAYS. FAVORED AREAS OF THUNDERSTORM DEVELOPMENT ARE SOMEWHAT DEPENDENT UPON WHERE THE CENTER OF THE SURFACE LOW WILL DEEPEN...WHERE IT REFORMS AS EACH UPPER TROUGH MOVES EAST OF THE ROCKIES...AND HOW FAR NORTH THE WARM FRONT IS PUSHED AS THE LOW CENTER LIFTS NORTHWARD INTO THE FORECAST AREA. GIVEN THOSE UNCERTAINTIES...IT APPEARS THAT THUNDERSTORMS WILL REMAIN GENERALLY NORTH OF INTERSTATE 70 OVERNIGHT TONIGHT AND SUNDAY NIGHT. HAVE DECIDED TO GO DRY ON SATURDAY AND SATURDAY NIGHT AS THE SURFACE FEATURES GET PUSHED FAR ENOUGH NORTH TO KEEP STORMS OUT OF OUR AREA. SUNDAY IS INTERESTING BECAUSE IT APPEARS A LARGER LEE TROUGH DEVELOPS OVER FAR EASTERN COLORADO WITH WESTERLY DOWNSLOPE FLOW CONTRIBUTING TO THE OVERALL WARM AND DRY CONDITIONS EXPECTED ACROSS MAINLY THE WEST AND SOUTH PORTIONS OF THE FORECAST AREA. FIRE WEATHER WILL BE A CONCERN OVER THOSE AREA AS THEY HAVE REMAINED MUCH DRYER THAN THE REST OF THE FORECAST AREA SO FAR THIS SPRING. HOWEVER...AT THIS POINT WINDS ON SUNDAY DO NOT LOOK LIKE THEY WILL BE STRONG ENOUGH TO JUSTIFY A FIRE WEATHER WATCH. THE MAIN UPPER TROUGH AXIS MOVES ACROSS THE NORTHERN PLAINS ON MONDAY AND A MEAN UPPER RIDGE AMPLIFIES OVER THE ROCKIES AND TRANSLATES OVER THE PLAINS STATES LATER IN THE WEEK. WITH SURFACE HIGH PRESSURE EARLY IN THE WEEK FOLLOWED BY A WEAK LEE TROUGH IN THE VICINITY OF THE CENTRAL HIGH PLAINS LATE IN THE WEEK...THE COMBINATION OF THE UPPER RIDGE AND NEAR SURFACE SOUTHERLY OR SOUTHWESTERLY DOWNSLOPE WINDS WILL PRODUCE HOT TEMPERATURES WITH HIGH TEMPERATURES EACH DAY LATE IN THE WEEK AROUND THE CENTURY MARK. LOCKHART && .AVIATION... 1053 PM MDT FRI JUN 24 2011 FOR THE 06Z TAFS...CURRENT KGLD RADAR DETECTING STORMS MOVING EAST TOWARD KMCK BUT WEAKEN BEFORE REACHING KMCK. DO NOT EXPECT ANY STORMS AT KGLD TONIGHT. LATER TONIGHT UPSLOPE SURFACE WIND WILL FAVOR STRATUS DEVELOPMENT AT BOTH SITES. STRATUS AND LIGHT FOG WILL BURN OFF BY 15Z. CIGS WILL LIFT TO VFR AND REMAIN THROUGH THE REST OF THIS TAF. DO NOT EXPECT THUNDERSTORMS SATURDAY AFTERNOON OR EVENING DUE TO VERY WARM TEMPERATURES ALOFT. FS && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jun 24, 10:32 AM MDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1032 AM MDT FRI JUN 24 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1032 AM MDT FRI JUN 24 2011 /1132 AM CDT FRI JUN 24 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORM CHANCES WILL INCREASE LATE THIS AFTERNOON AND EVENING...MAINLY NORTH OF INTERSTATE 70. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE WITH LARGE HAIL AND DAMAGING WIND GUSTS BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH MUCH OF NEXT WEEK. THERE IS A SMALL THREAT FOR SEVERE THUNDERSTORMS...MAINLY ON SATURDAY...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. TEMPERATURES IN THE LOW 100S ARE POSSIBLE SOUTH OF THE INTERSTATE ON SUNDAY. THESE VERY WARM TEMPERATURES COMBINED WITH A VERY DRY AIR MASS MAY CREATE NEAR CRITICAL FIRE WEATHER CONDITIONS. TEMPERATURES AROUND 100 DEGREES ARE EXPECTED ACROSS MUCH OF THE AREA ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.